MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS IOL; Extended depth of focus intraocular lens

AMO Puerto Rico Mfg. Inc. TECNIS IOL; Extended depth of focus intraocular lens
Model Number DEN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an implanted extended depth of focus (edof) intraocular lens (iol) in the left eye (os) was associated with inadequate near and intermediate vision despite excellent distance visual outcomes.The reported visual difficulties impacted the patient's reading and work activities.The physician reported dissatisfaction with the lens performance and indicated that the lens had been explanted.The patient did not experience a loss of ¿2 lines of best spectacle-corrected visual acuity (bscva) and was not overcorrected or under corrected.Pre-operative refraction was reported as -3.00 -0.50 x 178 with a pre-operative bscva of 20/30+2.Post-operative uncorrected visual acuity (ucva) was reported as distance visual acuity (dva) 20/20 and near visual acuity (nva) j8.Post-operative refraction was +0.25 -0.25 x 053, with a post-operative bscva of 20/20 and an intended target refraction of +0.04.Post-operative findings reportedly suggested a questionable hyperopic target or landing.The explanted lens was exchanged for a non-johnson & johnson trifocal intraocular lens (iol) with a power of +15.0 diopters (d) and add powers of +1.75 d and +3.50 d.No additional unplanned or medical interventions were indicated.Following the lens exchange, the patient reported improvement in near vision and was satisfied with the outcome.Post-exchange distance visual acuity (dva) was reported as 20/25, and near visual acuity (nva) was j1, indicating excellent near vision.The explanted lens was not retained and is not available for return or evaluation.No further information was provided.This report is limited to the patient implanted with the lens model den00v, serial number (b)(6), who underwent lens explantation.The physician reported similar concerns in few patients; however, no additional explant events are included in this report.If additional explants are reported, separate mdr submissions will be made, as appropriate.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.An attempt was made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
Extended depth of focus intraocular lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50136056
Report Number3012236936-2026-000230
Device Sequence Number14871366
Product Code POE
UDI-Device Identifier05050474806344
UDI-Public(01)05050474806344(17)281222
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDEN00V
Device Catalogue NumberDEN00VU145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer08/07/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale